Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 82, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2009, 5:13 PM CDT for Greene County, Perry County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2009, 5:13 PM CDT (22:13 UTC)
- Expired
- Mar 31, 2009, 5:48 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 312213 SVRMOB MSC041-111-312300- /O.NEW.KMOB.SV.W.0082.090331T2213Z-090331T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 513 PM CDT TUE MAR 31 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GREENE COUNTY IN SOUTHEAST MISSISSIPPI... CENTRAL PERRY COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF NEW AUGUSTA... * UNTIL 600 PM CDT * AT 511 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OVER 70 MPH. THIS STORM WAS 7 MILES SOUTHWEST OF BELLEVILLE...OR ABOUT 11 MILES SOUTHWEST OF NEW AUGUSTA...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAHNED AND BELLEVILLE BY 520 PM CDT... NEW AUGUSTA BY 525 PM CDT... FERGUSON AND WINGATE BY 530 PM CDT... BEAUMONT AND KITTRELL BY 535 PM CDT... MCLAIN BY 540 PM CDT... NEELY BY 550 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3133 8861 3106 8855 3106 8915 3121 8915 TIME...MOT...LOC 2212Z 261DEG 36KT 3113 8919 $$
3 follow-up statements
000 WWUS54 KMOB 312219 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 519 PM CDT TUE MAR 31 2009 MSC041-111-312300- /O.CON.KMOB.SV.W.0082.000000T0000Z-090331T2300Z/ PERRY MS-GREENE MS- 518 PM CDT TUE MAR 31 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL GREENE AND CENTRAL PERRY COUNTIES... AT 515 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS OVER 70 MPH. THIS STORM WAS 6 MILES SOUTH OF BELLEVILLE...OR ABOUT 8 MILES SOUTHWEST OF NEW AUGUSTA...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEW AUGUSTA BY 525 PM CDT... FERGUSON AND WINGATE BY 530 PM CDT... BEAUMONT AND KITTRELL BY 535 PM CDT... MCLAIN BY 540 PM CDT... NEELY BY 550 PM CDT... JONATHAN BY 600 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN FORREST COUNTY WITH THIS STORM. THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. LAT...LON 3133 8861 3106 8855 3106 8915 3121 8915 TIME...MOT...LOC 2218Z 261DEG 36KT 3113 8911 $$
000
WWUS54 KMOB 312232
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CDT TUE MAR 31 2009
MSC041-111-312300-
/O.CON.KMOB.SV.W.0082.000000T0000Z-090331T2300Z/
PERRY MS-GREENE MS-
532 PM CDT TUE MAR 31 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL GREENE AND CENTRAL PERRY COUNTIES...
AT 529 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS OVER 70 MPH. THESE STORMS WERE ALONG A
LINE EXTENDING FROM HINTONVILLE TO KITTRELL TO BEAUMONT TO 10 MILES
SOUTH OF NEW AUGUSTA...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
AVERA BY 540 PM CDT...
NEELY BY 545 PM CDT...
ROYCE...MCLAIN AND JONATHAN BY 550 PM CDT...
THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3106 8904 3116 8903 3123 8905 3133 8861
3106 8855
TIME...MOT...LOC 2232Z 255DEG 44KT 3127 8888 3120 8885
3114 8889 3107 8905
$$000
WWUS54 KMOB 312248
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
548 PM CDT TUE MAR 31 2009
MSC041-111-312258-
/O.CAN.KMOB.SV.W.0082.000000T0000Z-090331T2300Z/
PERRY MS-GREENE MS-
548 PM CDT TUE MAR 31 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GREENE AND CENTRAL
PERRY COUNTIES IS CANCELLED...
THE THUNDERSTORMS HAVE WEAKENED AND WERE NO LONGER SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3106 8904 3116 8903 3123 8905 3133 8861
3106 8855
TIME...MOT...LOC 2248Z 255DEG 44KT 3132 8866 3125 8863
3119 8867 3112 8883
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:44 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 31, 3:44 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT TUE MAR 31 2009
.SHORT TERM [TONIGHT THROUGH THURSDAY NIGHT]...SOME AREAS WILL
CONTINUE TO EXPERIENCE FLOODING NEAR RIVERS...STREAMS AND LOW LYING
AREAS IN SOUTHEAST MISSISSIPPI...SOUTHERN ALABAMA AND THE WESTERN
FLORIDA PANHANDLE THROUGH TONIGHT. FLOODWATERS ON SEVERAL RIVERS
CONTINUE HIGH BUT FOR THE MOST PART ARE IN RECESSION. MODERATE TO
MAJOR FLOODING IS OCCURRING ON SEVERAL RIVERS IN SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.
MORE RAIN EXPECTED BUT FURTHER SOUTH AND EAST. FOR THE LATEST
INFORMATION ON RIVER CONDITIONS AND FORECASTS...REFER TO THE
ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEB SITE:
AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=MOB
OTHERWISE...IN THE SHORT TERM A FRONT WILL APPROACH THE MISSISSIPPI
VALLEY TONIGHT AS A WAVE FORMS ALONG IT. IT IS NOW LOCATED IN
SOUTHEAST TEXAS AND BOOKING A PATH OF THIS WAVE APPEARS TO TAKE A
TRACK THAT IS EVEN CLOSER TO THE BEACH THAN THE NUMBERS OF THE LAST
SEVERAL RUNS. AS THIS FEATURE MOVES TOWARD US...A WARM FRONT WILL
MOVE NORTH OVER THE FLORIDA PENINSULA WHICH WILL DESTABILIZE THE
ATMOSPHERE THIS EVENING AND PRODUCE SHOWERS AND THUNDERSTORMS. THE
LOW WILL MOVE NEAR SABINE PASS PAST LAKE CHARLES AND ALONG THE COAST
AS IT PASSES OVER US WITH A COLD FRONT. AN ORGANIZED SQUALL LINE
WILL DEVELOP JUST AHEAD OF THE FRONT MOVING ACROSS THE AREA THIS
EVENING. WHAT WE SEE IN SOUNDINGS...DEEP LAYERS OF HIGH HUMIDITY AIR
INTERSPERSED WITH DRY SLOTS MIDLEVELS OR LOW TO MID LEVELS. THE DRY
LAYERS WILL EFFECT FORMATION OF DOWNDRAFTS WHICH WILL TRANSPORT
HIGHER MOMENTUM AIR FROM ALOFT BRINGING THREAT OF THUNDERSTORM
DOWNBURSTS.
WE ARE CONTINUING WITH THE HPC FORECAST. HPC HAS BEEN PRETTY
CONSISTENT THE LAST FEW CYCLES. TO OUR WEST WE ARE LOOKING AT 1 TO 2
INCHES WITH LOCAL AMOUNTS UP TO 4 INCHES OVER APPROXIMATELY 24
HOURS. FURTHER EAST...ADD AN INCH TO THOSE FIGURES. RAINMAKING IS
INHERENT IN WHAT WE SEE IN SOUNDINGS...DEEP LAYERS OF HIGH HUMIDITY
AIR INTERSPERSED WITH DRY SLOTS MIDLEVELS OR LOW TO MID LEVELS.
SURFACE MOISTURE FLUX CONVERGENCE WILL FIRE THINGS UP ON THE STORM
SCALE. WITH ANTECEDENT SOIL CONDITIONS BEING WHAT THEY ARE...THE
FLOOD SITUATION IS MUCH MORE DELICATE. SATURATED SOIL FROM ALL THE
RAIN RECEIVED BETWEEN WEDNESDAY NIGHT AND SATURDAY WILL MINIMIZE
PERCOLATION OF WATER INTO THE WEATHERING ZONE OF THE EARTH.
THEREFORE WE HAVE A RISK OF INCREASED RUNOFF AS A POSSIBILITY WITH
REPEATED RISK OF FLOODING. THE GFS WAS BRINGING THE RAINFALL
BULLSEYE PROGRESSIVELY FURTHER OUT OVER THE GULF AND THE PHYSICAL
MODEL IS FORECASTING 3 TO 5 INCHES PER 6 HOURS.
FURTHER INLAND OVER SOUTHWEST ALABAMA AND INTO SOUTHEAST MISSISSIPPI
THE RAIN TOTALS ARE CONSIDERABLY LESS WITH EVENT AVERAGES OF LESS
THAN AN INCH AND LOCALIZED TOTALS UP TO AROUND 2 INCHES.
LONG TERM...[FRIDAY THROUGH MONDAY]...STAYED WITH PREVIOUS SHIFT
OUTPUT ON EXTENDED RANGE FORECAST.
IT IS INDEED A PLEASURE TO THANK WFO TAE...LIX...JAN AND BMX FOR
COORDINATION WITH US ON OUR BOUNDARIES.
&&
.MARINE...A COLD FRONT WILL MOVE ACROSS THE MARINE AREA LATE
TONIGHT. AHEAD OF THE FRONT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED WITH A FEW STORMS BECOMING STRONG TO
SEVERE THROUGH LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH FOR
THE COASTAL WATERS OUT TO 20 NM CONTINUES UNTIL 700 PM THIS EVENING.
A MODERATE TO STRONG OFFSHORE FLOW CAN BE EXPECTED IN THE WAKE OF
THE FRONT THROUGH WEDNESDAY MORNING BECOMING EAST THEN SOUTHEAST AND
BUILDING LATE WEDNESDAY THROUGH THURSDAY EVENING IN ADVANCE OF
ANOTHER COLD FRONT APPROACHING FROM THE WEST. THE SECOND COLD FRONT
IS EXPECTED TO MOVE ACROSS THE MARINE AREA EARLY FRIDAY MORNING
GIVING WAY TO A LIGHT TO MODERATE OFFSHORE FLOW THROUGH EARLY
SATURDAY. /32
&&
/77
.FIRE WEATHER...WET. WILDFIRE RISK MINIMAL.
/77
&&
.HYDROLOGY...
ALABAMA DRAINAGE BASINS...
ALABAMA RIVER AT CLAIBORNE LOCK NEAR PEAK...TO REMAIN SO FOR THE
NEXT SEVERAL DAYS. FALLING TREND DOWNSTREAM AT MILLERS FERRY.
CONECUH RIVER BREWTON CONTINUES TO RISE VERY SLOWLY WITH INCREASED
RISE EXPECTED TO CREST NEAR FLOOD STAGE WEDNESDAY.
FLORIDA DRAINAGE BASINS...
ESCAMBIA RIVER AT CENTURY HAS FALLEN SLIGHTLY SINCE
YESTERDAY TO REMAIN NEAR ITS CURRENT STAGE FOR THE NEXT FEW DAYS.
SHOAL RIVER...CRESTVIEW IS EXPECTED TO BRIEFLY FALL BELOW FLOOD
STAGE BUT WILL RISE ABOVE FLOOD WITH THIS NEXT RAIN EVENT.
BLACKWATER RIVER...BAKER TO RISE ABOVE FLOOD WITH THIS NEXT
RAIN EVENT. MINOR FLOODING.
BIG COLDWATER RIVER...MILTON RISING TO NEAR FLOOD WITH THIS NEXT
RAIN.
PERDIDO RIVER...BARRINEAU PARK TO RISE ABOVE FLOOD WITH NEXT RAIN
EVENT. MINOR FLOODING.
STYX RIVER ELSANOR TO RISE TO NEAR FLOOD WITH NEXT RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 55 69 57 77 / 70 40 20 40
PENSACOLA 59 69 61 79 / 90 60 40 40
DESTIN 63 68 64 73 / 90 70 50 40
EVERGREEN 54 70 54 79 / 80 40 30 50
WAYNESBORO 49 71 51 77 / 60 20 05 50
CAMDEN 51 69 53 78 / 80 30 10 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER
BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER MOBILE.
FL...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
GEORGE...AND STONE.
GM...GM...SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 1 PM WEDNESDAY
FOR THE FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 31, 7:12 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 712 AM CDT TUE MAR 31 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-011200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 712 AM CDT TUE MAR 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS MORNING THEN BECOME MORE NUMEROUS THROUGH THIS AFTERNOON AS A COLD FRONT ADVANCES FROM THE SOUTHERN PLAINS. A LINE OF STRONG THUNDERSTORMS IS ANTICIPATED TO ADVANCE INTO THE AREA AHEAD OF THE COLD FRONT THIS AFTERNOON AND MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. THE SHOWERS AND THUNDERSTORMS WILL COME TO AN END LATER TONIGHT AFTER THE COLD FRONT MOVES THROUGH THE AREA. CONDITIONS IN THE ATMOSPHERE SUPPORT THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS WHICH WILL PRODUCE DAMAGING WINDS AND LARGE HAIL AND POSSIBLY A FEW TORNADOES. A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT FOR THE NORTHWEST FLORIDA PANHANDLE AND SOUTHWEST AND SOUTH CENTRAL ALABAMA GENERALLY EAST OF INTERSTATE 65 DUE TO A POTENTIAL FOR LOCALLY HEAVY RAINFALL AND MOIST GROUND CONDITIONS. FOR EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE...RAINFALL TOTALS THROUGH TONIGHT WILL GENERALLY BE 2 TO 3.5 INCHES WITH LOCALIZED HIGHER AMOUNTS OF 3 TO 5 INCHES POSSIBLE. FOR SOUTH CENTRAL ALABAMA RAINFALL TOTALS WILL GENERALLY BE AROUND 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE. ELSEWHERE RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED. ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY EXACERBATE FLOODING PROBLEMS ALONG AREA RIVERS...STREAMS AND OTHER FLOOD PRONE AREAS. EVERYONE SHOULD BE ALERT FOR FLOODING AS THEY TRAVEL ACROSS SOUTHEAST MISSISSIPPI...SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH TONIGHT. DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG AREA BEACHES. LIGHT TO MODERATE ONSHORE WINDS OVER THE MARINE AREA WILL BECOME A MODERATE TO STRONG OFFSHORE WIND FLOW LATE TONIGHT IN THE WAKE OF THE COLD FRONT AND MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION ON THURSDAY ACCOMPANIED BY SCATTERED TO NUMEROUS THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA THURSDAY INTO THURSDAY NIGHT. ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHEAST STATES ON SUNDAY AND BRING SCATTERED THUNDERSTORMS TO THE REGION. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA DURING THIS PERIOD. STRONG WINDS OVER THE MARINE AREA MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT WEDNESDAY MORNING...THURSDAY INTO FRIDAY MORNING...AND ALSO ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS MAY BE NECESSARY THROUGH TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER MAY ALSO BE NECESSARY ON THURSDAY AND AGAIN SATURDAY NIGHT INTO SUNDAY. PLEASE SEE THE ACCOMPANYING GRAPHICAL HAZARDOUS WEATHER OUTLOOK FOUND AT HTTP://WWW.SRH.NOAA.GOV/HWO/INDEX.PHP.
In the hours before
Local storm report, Mar 31, 2:30 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL WILMER 30.82N 88.36W
03/31/2009 E1.00 INCH MOBILE AL PUBLIC
&&
KEITHWLocal storm report, Mar 31, 2:31 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL SARALAND 30.82N 88.07W
03/31/2009 E1.00 INCH MOBILE AL BROADCAST MEDIA
&&
KEITHWThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:41 PM CDT | Flash Flood Warning | MOB | George | 6 hr |
| Mar 31, 5:30 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 21 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.